Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 3, 2017, 4:52 PM EDT for Polk County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 4:52 PM EDT (20:52 UTC)
- Expired
- Aug 3, 2017, 5:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
County Polk County, FL
The radar
The Tampa radar (KTBW), 84 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201
WWUS82 KTBW 032052
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
452 PM EDT THU AUG 3 2017
FLZ052-032115-
Polk-
452 PM EDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN POLK COUNTY...
At 452 PM EDT, a strong thunderstorm was located 14 miles west of
Four Corners, or 14 miles north of Auburndale, moving northeast at
25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lakeland, Auburndale, Polk City, Withla and Rockridge.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2808 8183 2822 8205 2832 8200 2831 8199
2831 8196 2835 8196 2835 8186 2836 8185
2836 8179 2835 8179 2835 8166 2831 8166
TIME...MOT...LOC 2052Z 209DEG 25KT 2827 8187
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:45 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 2:45 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 245 PM EDT Thu Aug 3 2017 .SHORT TERM (Rest of today - Friday)... Aloft - A low slides from MN to the Upper Great Lakes with troughing down to the northern Gulf of Mexico that lifts slightly northward on Fri. An Atlantic ridge reaches across south FL and the Bahamas tonight then builds in toward the Yucatan Peninsula. Surface - A frontal trough strung out along the northern Gulf waters continues through tonight then slips north Fri as high pressure from the Atlantic eases northward across central FL. Southwesterly 1000-700MB flow continues north of the I-4 corridor while locations south of there become southwest to south tonight then southwesterly Fri. Model PWAT values of 1.8 to over 2 inches...from south to north will begin to erode away from the south later tonight as the upper nudges into the areas. This slight drying trend go into Fri with PWAT values of 1.4 to 1.8 inches for Fri afternoon...from south to north. Besides the drying the upper ridge will provide a bit cooler temperatures aloft...helping to suppress convection. Isolated to scattered showers and thunderstorms for the rest of the afternoon and again Fri afternoon will be generally north of I-4 and east of the I-75 corridors...with slightly less areal coverage Fri. POPs will be 20 to locally 60 percent today and 20-30 percent Fri. Temperatures will run near to just above normal...by a couple of degrees. .LONG TERM (Friday Night - Thursday)... Models remain in good agreement with synoptic scale features with ridging over the western U.S. and broad downstream troughing remaining in place over the central and eastern U.S. Closer to home deep layered ridging from the Atlantic extending west- northwest across the north central Florida peninsula will remain in place through the period with a deep layered southeast wind flow expected across the forecast area. Ample moisture moisture (PW's in the 1.8 to 2+ inch range) within this flow combined with daytime heating and instability will support a typical summertime pattern with scattered to numerous (Pops in the 40 to 60 percent range) diurnal sea breeze driven showers and storms each day during the afternoon and early evening hours. Temperatures will run some 3 to 5 degrees above normal through the period with overnight lows ranging from the mid 70s inland areas, to the upper 70s to around 80 along the coast. Daytime highs will climb into the lower 90s along the coast, and mid to upper 90s inland with the high humidity values supporting heat indices in the 100 to 105 degree range each afternoon. && .AVIATION... 03/18Z TAFs. Most active convection currently well west through north of the terminals and expect limited impact to the TAFs. However...will have FEW-SCT CB with VCTS inland and south later this afternoon. Otherwise VFR conditions through the period under some BKN mid/high clouds. S and SW winds this afternoon become light and variable...briefly NW...this evening and over night. && .MARINE... There will be an overall shift in the winds...from southwest and west to southeast...except during afternoon sea breezes. Speeds will be modest with the main concern locally higher seas along with seas neat thunderstorms. A trough of low pressure over the northern Gulf waters and north FL exits toward the Deep South later tonight. Atlantic high pressure ridging across south-central FL late this afternoon slowly lifts northward...reaching far north Fl by Mon...then residing there through midweek. && .FIRE WEATHER... Some slight drying moves through Fri with some lower chances of rain. But overall...the air mass remains moist enough for daily showers and thunderstorms and to keep humidity values above critical levels. These RH levels...light winds...and low ERC values will preclude red flag conditions for the next few days. && .Preliminary Point Temps/PoPs... TPA 78 93 79 93 / 10 0 10 30 FMY 77 93 78 94 / 10 20 20 40 GIF 75 95 76 95 / 10 10 10 40 SRQ 78 88 79 91 / 0 0 10 30 BKV 74 92 75 94 / 10 10 10 40 SPG 79 91 79 91 / 10 0 10 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude LONG TERM/DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Aug 3, 5:13 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 513 AM EDT Thu Aug 3 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-032115- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 513 AM EDT Thu Aug 3 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered to numerous thunderstorms are expected. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. ...THUNDERSTORM IMPACT... Scattered thunderstorms are expected each day mainly in the afternoon and evening hours. Thunderstorms will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Hubbard
In the hours before
Special weather statement, Aug 3, 4:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
452 PM EDT THU AUG 3 2017
FLZ052-032115-
Polk-
452 PM EDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN POLK COUNTY...
At 452 PM EDT, a strong thunderstorm was located 14 miles west of
Four Corners, or 14 miles north of Auburndale, moving northeast at
25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lakeland, Auburndale, Polk City, Withla and Rockridge.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2808 8183 2822 8205 2832 8200 2831 8199
2831 8196 2835 8196 2835 8186 2836 8185
2836 8179 2835 8179 2835 8166 2831 8166
TIME...MOT...LOC 2052Z 209DEG 25KT 2827 8187
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:00 AM EDT | River Flood Warning | TBW | DeSoto | 28 hr |
| Aug 3, 4:17 PM EDT | Special Marine Warning | TBW | 58 min | |
| Aug 3, 4:55 PM EDT | Special Weather Statement | TBW | Hillsborough | 50 min |
| Aug 3, 6:30 PM EDT | Special Weather Statement | TBW | Hernando, Pasco | 45 min |
| Aug 3, 6:31 PM EDT | Special Weather Statement | TBW | Polk | 44 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.